Alert archive / Tennessee / Wind Advisories in 2013
Wind Advisory 6, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Mar 9, 2013, 5:42 PM CST for 39 counties in Tennessee. It took effect at Mar 10, 2013, 7:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2013, 5:42 PM CST (23:42 UTC)
- In effect from
- Mar 10, 2013, 7:00 AM CDT
- Expired
- Mar 10, 2013, 8:58 PM CDT
- In force
- 14 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2448 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
257 WWUS74 KOHX 092342 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 542 PM CST SAT MAR 9 2013 ...GUSTY WINDS EXPECTED ACROSS MIDDLE TENNESSEE ON SUNDAY... .AS A COLD FRONT APPROACHES MIDDLE TENNESSEE AS SUNDAY PROGRESSES... A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP AHEAD OF THIS FRONTAL PASSAGE WITH SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. THESE ELEVATED WIND SPEEDS WILL CONTINUE THROUGH THE EVENING HOURS BUT SHOULD BEGIN TO DIMINSH AFTER MIDNIGHT. TNZ005>011-022>034-056>066-075-077>080-093>095-101200- /O.NEW.KOHX.WI.Y.0006.130310T1200Z-130311T0500Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 542 PM CST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT CDT SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT CDT SUNDAY NIGHT. * GEOGRAPHIC AREA...MIDDLE TENNESSEE. * TIMING...7 AM CDT SUNDAY UNTIL MIDNIGHT CDT SUNDAY NIGHT. * WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH PROFILE VEHICLES WILL BE MORE DIFFICULT. LOOSE OBJECTS MAY BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 31
3 follow-up statements
814 WWUS74 KOHX 101102 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 602 AM CDT SUN MAR 10 2013 ...GUSTY WINDS ACROSS MIDDLE TENNESSEE TODAY... .WINDS WILL STRENGTHEN TODAY AHEAD OF AN APPROACHING COLD FRONT. BREEZY CONDITIONS THIS MORNING WILL BECOME QUITE GUSTY THIS AFTERNOON AND EVENING ACROSS THE ENTIRE MID STATE...WITH SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS TO AROUND 40 MPH. WINDS WILL BEGIN TO DIMINISH AFTER MIDNIGHT. TNZ005>011-022>034-056>066-075-077>080-093>095-102115- /O.CON.KOHX.WI.Y.0006.130310T1200Z-130311T0500Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 602 AM CDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * GEOGRAPHIC AREA...MIDDLE TENNESSEE. * TIMING...UNTIL MIDNIGHT CDT TONIGHT. * WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH PROFILE VEHICLES WILL BE MORE DIFFICULT. LOOSE OBJECTS MAY BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
095 WWUS74 KOHX 101903 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 203 PM CDT SUN MAR 10 2013 ...GUSTY WINDS ACROSS MIDDLE TENNESSEE THIS AFTERNOON AND EVENING... .WINDS WILL STRENGTHEN AHEAD OF AN APPROACHING COLD FRONT.... BECOMING QUITE GUSTY THIS AFTERNOON AND EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED TO OCCUR. WINDS WILL BEGIN TO DIMINISH AFTER MIDNIGHT. TNZ005>011-022>034-056>066-075-077>080-093>095-110500- /O.CON.KOHX.WI.Y.0006.000000T0000Z-130311T0500Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 203 PM CDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * GEOGRAPHIC AREA...MIDDLE TENNESSEE. * TIMING...UNTIL MIDNIGHT CDT TONIGHT. * WINDS...SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...TREE LIMBS MAY BE BLOWN DOWN AND DRIVING HIGH PROFILE VEHICLES WILL BE MORE DIFFICULT. LOOSE OBJECTS MAY BE TOSSED AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF 35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
581 WWUS74 KOHX 110158 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 858 PM CDT SUN MAR 10 2013 ...WIND ADVISORY FOR MIDDLE TENNESSEE HAS BEEN CANCELED... .AS THIS EVENING HAS PROGRESSED...WINDS HAVE BEGUN TO WEAKEN ACROSS MIDDLE TENNESSEE...WITH SUSTAINED WINDS GENERALLY IN THE 10 TO 20 MPH RANGE...WITH SOME GUST TO 30 MPH STILL OCCURRING ACROSS THE CUMBERLAND PLATEAU REGION. YOU CAN EXPECT THIS TREND OF WINDS GENERALLY IN THE 10 TO 20 MPH RANGE TO CONTINUE...WITH SLIGHTLY HIGHER GUSTS...THROUGH THE REMAINDER OF THE EVENING HOURS...WITH THESE GUSTS REMAINING BELOW ADVISORY THRESHOLDS. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. TNZ005>011-022>034-056>066-075-077>080-093>095-110300- /O.CAN.KOHX.WI.Y.0006.000000T0000Z-130311T0500Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 858 PM CDT SUN MAR 10 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE FALLEN BELOW ADVISORY THRESHOLDS...AND THOUGH SOME WIND GUST POTENTIAL REMAINS...THEY WILL CONTINUE TO BE BELOW ADVISORY THRESHOLDS FOR THE REMAINDER OF THE EVENING HOURS. $$ 31
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 9, 5:25 PM CST, 17 minutes earlier.
Area forecast discussion, Mar 9, 5:25 PM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 525 PM CST SAT MAR 9 2013 .UPDATE...FOR AVIATION. && .AVIATION... 00Z TAFS...THE PRESSURE GRADIENT BETWEEN THE DEPARTING HIGH PRESSURE SYSTEM AND THE LOW OVER THE PLAINS WILL CREATE STRONG WIND FIELDS THIS TAF PERIOD. A STRONG LOW LEVEL JET WILL DEVELOP OVERNIGHT...SO WILL ADD MENTION OF LOW LEVEL WIND SHEAR TO THE TAFS. ON SUNDAY...THOSE STRONG WINDS WILL MIX TO THE SURFACE WITH SOUTH WINDS INCREASING NEAR 20KT WITH FREQUENT GUSTS IN THE 35-40KT RANGE. OTHERWISE...VFR CONDITIONS ARE EXPECTED WITH MAINLY BROKEN MID LEVEL CLOUDS. CONDITIONS WILL DETERIORATE QUICKLY JUST AFTER THIS TAF PERIOD WITH A BAND OF SHRA/TSRA AHEAD OF A COLD FRONT. 13 && .PREV DISCUSSION... /ISSUED 241 PM CST SAT MAR 9 2013/ DISCUSSION... SFC/LL HIGHS AND WEAK RIDGING ACROSS THE REGION WILL CONTINUE MOVING EAST NEXT 24-36HRS...ALLOWING COLD FRONT CURRENTLY SITUATED OUT IN PLAINS TO MOVE INTO THE MS RIVER VALLEY LATE SUN. NOT MUCH IN THE WAY OF PCPN EXPECTED TO IMPACT THE AREA THRU 00Z MON BUT TIGHTENING PRESSURE GRADIENT LIKELY TO PRODUCE WIND GUSTS 35MPH+ ..POSSIBLY HIGHER IN THE AFTERNOON. WILL LET NEXT SHIFT DECIDE ON ADVISORY. IMPACTS WILL BE FELT EARLY SUN EVE AS COLD FRONT ADVANCES TO THE MID-STATE BY 12Z MON...THEN RAPIDLY ACROSS THROUGH 00Z TUE WITH HELP OF GOOD TRAILING ML/UL TROUGH. RAIN EXPECTED TO BECOME WIDESPREAD BUT INSTABILITY VERY MARGINAL WITH THIS SYSTEM. ISOLATED ELEVATED CONVECTION SEEMINGLY POSSIBLE EARLY ON BUT OVERALL...BETTER FOCUS FOR STORMS WAY SOUTH. GOOD COOLING EXPECTED BEHIND BOUNDARY LATE MON NIGHT BUT MOISTURE WELL ON ITS WAY OUT THUS DO NOT SEE MUCH OF A CHANCE FOR BRIEF WINTER WX ON BACK SIDE. UPPER TROUGH THEN DOES DOMINATE THE EASTERN US WELL THROUGH THE WEEK ALTHOUGH IT FLATTENS LATE THU/EARLY FRI. SEVERAL WEAK SHORTWAVES/ IMPULSES DO SWING ACROSS BUT FLOW OF DEEPER MOISTURE AT THIS POINT FAVORS OH VALLEY/GREAT LAKES AND THAT LOOKS TO KEEP THE MID-STATE DRY THROUGH FRI. FRI NIGHT A WEAK FRONTAL BOUNDARY DRIFTS SOUTH OUT THE OH VALLEY AND SETS UP JUST NORTH BEFORE MOVING FURTHER SOUTH LATER IN THE WEEKEND. COULD SEE A FEW LIGHT SHOWERS FRI NIGHT NORTH/EAST BUT IT MAY BE LATE IN THE WEEKEND UNTIL MORE WIDESPREAD PCPN OCCURS AGAIN. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 9, 5:03 AM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CST SAT MAR 9 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-101115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 503 AM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN APPROACHING STORM SYSTEM WILL CAUSE GUSTY WINDS ON SUNDAY. SUSTAINED SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH...WITH SOME GUSTS POSSIBLY UP TO 35 MPH...FOR MUCH OF THE DAYTIME AND EVENING HOURS ON SUNDAY. 49
Nearby
Wind Advisories in Tennessee, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.